Texas, 2013Drought in Texas, June 25 to 30, 2013
June 25 to 30, 2013 · NWS FWD · 2 events in 2 counties and zones
Dallas and Navarro Counties experienced moderate drought up until the last week of the month, when Severe drought conditions crept into portions of these two counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $4,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dallas and Navarro Counties experienced moderate drought up until the last week of the month, when Severe drought conditions crept into portions of these two counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 24, 9:09 PM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 24, 9:09 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1009 PM CDT MON JUN 24 2013
.AVIATION...
MODEL INDICATIONS ARE THAT MORNING STRATUS WILL MAKE IT TO ACT
AND THE EASTERN METROPLEX BUT MISS DFW/AFW/FTW. TOUGH CALL
LEAVING IT OUT...BUT WITH 925 WINDS OUT OF THE SSW THAT FORECAST
SEEMS LIKELY. CLIMATOLOGY FOR JUNE STRATUS SAYS THAT EVEN IF IT
ARRIVES IT BURNS OFF QUICKLY. 84
&&
.PREV DISCUSSION... /ISSUED 227 PM CDT MON JUN 24 2013/
BREEZY SOUTH WINDS WILL CONTINUE FOR THE NEXT FEW DAYS AS LEE
SURFACE TROUGHING PERSISTS TO OUR WEST AND THE BERMUDA HIGH NUDGES
INTO THE SOUTHEAST STATES. SUSTAINED WINDS IN THE 15-20 MPH WILL
BE COMMON AND LIKELY CONTINUE DURING THE WARM OVERNIGHT HOURS.
MEANWHILE THE 500MB RIDGE OVERHEAD WILL KEEP A LID ON ANY PRECIPITATION
DESPITE THE LOW LEVEL MOISTURE IN PLACE. THE ONLY EXCEPTION MAY BE
THE FAR SOUTHEAST COUNTIES WHERE AN ISOLATED SEABREEZE SHOWER
COULD OCCUR LATE AFTERNOON TODAY AND TOMORROW.
THE RIDGE WILL FLATTEN OUT FOR A SHORT PERIOD ACROSS THE SOUTHERN
CONUS ON TUESDAY...BEFORE INTENSIFYING OVER THE WESTERN AND
CENTRAL STATES WEDNESDAY THROUGH FRIDAY AS AN UPPER TROUGH
DEVELOPS OVER THE NORTHEAST STATES. THE PATTERN WILL AMPLIFY THIS
WEEKEND AS A STRONG SHORTWAVE DIVES SOUTH FROM THE GREAT LAKES TO
THE TENNESSEE RIVER VALLEY...FURTHER DEEPENING THE TROUGH OVER THE
EASTERN THIRD OF THE COUNTRY. NORTH TEXAS WILL SUBSEQUENTLY BE
PLACED IN BETWEEN RIDGE TO THE WEST AND TROUGH TO THE
EAST...EFFECTIVELY ESTABLISHING NORTHWEST FLOW ALOFT ACROSS THE
REGION. SO...THOUGH SUBSIDENCE FROM THE RIDGE WILL BRING ABOVE
NORMAL AND POTENTIAL TRIPLE DIGIT HIGH TEMPERATURES LATE THIS WEEK
AND INTO THE WEEKEND...THE RESULTING PATTERN COULD ALSO BRING SOME
LIMITED RELIEF IF STORMS CAN ORGANIZE IN THE PLAINS AND PROPAGATE
SOUTHEASTWARD TOWARDS NORTH TEXAS IN THE NORTHWEST FLOW
ALOFT...LATE THIS WEEKEND AND EARLY NEXT WEEK.
IN FACT...MODEL PROJECTIONS INDICATE A COLD FRONT SUNDAY OR
MONDAY OF NEXT WEEK...WHICH WOULD MAKE SENSE GIVEN THE INCESSANT
NORTH-NORTHWEST FLOW ACROSS THE CENTRAL PART OF THE COUNTRY.
FOR NOW...WILL LEAVE POPS BELOW 20 PERCENT ACROSS THE REGION AND
FORGO THE MENTION OF PRECIPITATION GIVEN THE STRENGTH OF THE
SUBSIDENCE ASSOCIATED WITH THE RIDGE. HOWEVER...IF FUTURE MODEL
RUNS TREND WEAKER WITH THE RIDGE OR STRONGER WITH THE FRONT...RAIN
CHANCES COULD BE ADDED IN LATER FORECASTS FOR LATE THIS WEEKEND
AND EARLY NEXT WEEK. EITHER WAY...AFTER AN ABOVE NORMAL ROUND OF
TEMPERATURES DURING THE LAST WEEK OF JUNE IT LOOKS LIKE WE MAY BE
BLESSED WITH SOME NEAR OR BELOW NORMAL TEMPS THE FIRST WEEK OF JULY.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 75 97 77 98 77 / 0 0 5 0 0
WACO, TX 75 97 75 97 75 / 5 0 0 0 0
PARIS, TX 76 94 75 95 75 / 5 5 5 0 0
DENTON, TX 75 97 76 98 76 / 0 0 5 0 0
MCKINNEY, TX 75 95 76 96 76 / 5 0 5 0 0
DALLAS, TX 77 96 77 97 78 / 5 0 5 0 0
TERRELL, TX 75 95 75 96 76 / 5 0 5 0 0
CORSICANA, TX 75 96 75 96 75 / 5 0 5 0 0
TEMPLE, TX 75 96 74 97 74 / 5 0 0 0 0
MINERAL WELLS, TX 73 97 74 99 75 / 0 0 5 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/
Hazardous weather outlook, Jun 24, 1:27 PM CST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
227 PM CDT MON JUN 24 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
227 PM CDT MON JUN 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Dallas
- When
- June 25, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Dallas forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Dallas County experienced Moderate/D1 drought severity up until June 25th, when Severe/D2 conditions crept into the southwestern corner of the county.
Drought, Navarro
- When
- June 25, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Navarro forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Navarro County began June of 2013 with Moderate/D1 drought conditions in place county-wide. Due to below-normal rain during the month, conditions were downgraded to Severe/D2 across most of the county on June 25. These conditions continued through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20131 death · 1 event
- Flooding and Hail in Pennsylvania, June 25 to 26, 2013$196,000 · 1 in hail · 74 events
- Hail and Damaging Winds in Ohio, June 25, 2013$696,000 · 1 in hail · 33 events
- Flooding in Iowa, June 25 to 30, 2013$1.3 million · 3 events
- Flash Flood and Damaging Winds in Vermont, June 25, 2013$1.0 million · 55 kt wind · 3 events
- Hail and Damaging Winds in Ohio, June 25, 2013$60,000 · 1.75 in hail · 58 events
- Hail in Nebraska, June 25, 2013$750,000 · 1 in hail · 3 events
- Flash Flooding and Flood in North Dakota, June 25 to 27, 2013$257,000 · 2 in hail · 25 events
- Damaging Winds in Pennsylvania, June 25, 2013$153,000 · 61 kt wind · 31 events
- Tornado and Flash Flooding in Minnesota, June 25 to 27, 2013$230,000 · EF0 · 19 events
- Hail and Damaging Winds in Illinois, June 25, 2013$121,000 · 1.75 in hail · 19 events
- Flash Flood and Damaging Wind in New York, June 25, 2013$260,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457997, 457998.